Alert archive / Iowa / River Flood Warnings in 2015
River Flood Warning 62, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Nov 26, 2015, 8:24 PM CST for Johnson County, Washington County, Iowa. It took effect at Nov 27, 2015, 2:10 AM CST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2015, 8:24 PM CST (02:24 UTC)
- In effect from
- Nov 27, 2015, 2:10 AM CST
- Expired
- Nov 30, 2015, 9:45 PM CST
- In force
- 4 days
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Johnson County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 90 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point English River at Kalona (KALI4). The gauge peaked at 17.15 ft at Nov 27, 2015, 12:00 PM CST.
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05455500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Nov 26, 5:55 PM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Nov 26, 5:55 PM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 555 PM CST THU NOV 26 2015 .SYNOPSIS... ISSUED AT 310 PM CST THU NOV 26 2015 12Z UA ANALYSIS HAS A STRONG 850MB COLD FRONT FROM EASTERN LAKE SUPERIOR INTO WESTERN KANSAS. AHEAD OF THE 850MB COLD FRONT...A STRONG LLJ WAS PULLING MOISTURE NORTH FROM THE GULF OF MEXICO. RADAR TRENDS THROUGH MID AFTERNOON SHOW THE MAIN RAIN SHIELD EXPANDING ACROSS THE MIDWEST. 18Z SFC DATA INDICATED THE COLD FRONT RAN FROM FAR EASTERN LAKE SUPERIOR TO KMKC...AND THEN INTO SOUTHWEST OKLAHOMA. A QUICK 10 DEGREE TEMPERATURE DROP OCCURS BEHIND THE FRONT. DEW POINTS AHEAD OF THE COLD FRONT WERE IN THE 50S. BEHIND THE COLD FRONT...DEW POINTS QUICKLY DROPPED INTO THE 30S WITH TEENS AND 20S ACROSS THE NORTHERN AND CENTRAL PLAINS. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 310 PM CST THU NOV 26 2015 THE RAIN SHIELD CONTINUES TO EXPAND ACROSS THE AREA AS FORCING FROM THE NEXT UPPER LEVEL DISTURBANCE BEGINS MOVING INTO THE AREA. LIGHTNING DATA HAS ONE LONE IN CLOUD FLASH IN NORTHERN MISSOURI. SO...THROUGH SUNSET...RAIN WILL BECOME WIDESPREAD ACROSS THE AREA AND THERE MIGHT BE A RUMBLE OR TWO OF THUNDER GENERALLY SOUTH OF A KIRK TO KGBG LINE. THE COLD FRONT WILL CONTINUE MOVING EAST AND SHOULD BE ROUGHLY ALONG A KFEP TO KCOU LINE AN HOUR AFTER SUNSET. AFTER SUNSET...WIDESPREAD RAIN WILL CONTINUE ACROSS THE AREA WITH THE RAIN SLOWLY ENDING ACROSS THE NORTHWEST HALF OF THE AREA AFTER MIDNIGHT. THE QUESTION THEN TURNS TO WHETHER OR NOT THERE BE ANY SNOW...SLEET...OR FREEZING RAIN BEFORE IT ENDS IN THE NORTHWEST THIRD OF THE AREA. THE POSSIBILITY DOES EXIST THAT THE RAIN MAY END PRIOR TO IT GETTING COLD ENOUGH TO INDUCE A MIX. THERMAL PROFILES SUGGEST THE POSSIBILITY OF A MIX OR A COMPLETE CHANGE OVER WEST OF A MANCHESTER TO BELLE PLAINE LINE JUST PRIOR TO THE PRECIPITATION ENDING AFTER MIDNIGHT. THE GROUND HAS SOAKED UP A CONSIDERABLE AMOUNT OF HEAT THE PREVIOUS 2 DAYS SO THE SNOW SHOULD MELT ON CONTACT. AT THE VERY WORST THERE MAY BE A SLIGHT HUE OF WHITE ON GRASSY OR ELEVATED SURFACES. TAKING CURRENT ROAD PAVEMENT TEMPERATURES AND APPLYING A GROSS LINEAR REGRESSION TO THEM... PAVEMENT TEMPERATURES SHOULD REMAIN ABOVE FREEZING LATE TONIGHT AND EARLY FRIDAY MORNING. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 310 PM CST THU NOV 26 2015 ...MOSTLY NEAR SEASONABLE TEMPERATURES WITH LIGHT PRECIPITATION EVENT OF MOSTLY RAIN ON MONDAY. LONG TERM FORECAST CONFIDENCE ASSESSMENT...GOOD OR SLIGHTLY ABOVE AVERAGE CONFIDENCE WITH SOME CONCERN OF A WINTRY MIX MONDAY NW SECTIONS WITH NEXT SYSTEM MAIN ISSUE. DIURNAL TEMPERATURES SHOULD BE WITHIN 3 DEGREES MOST LOCATIONS FOR DAYS 2 THOUGH 7. OVERVIEW...INITIALIZATION AND VERIFICATION AT 18Z IS GOOD ON LARGE SCALE BUT AS OFTEN THE CASE TOO MOIST IN BL WITH LARGE OF QPF FIELDS IN AREAL COVERAGE. RUN TO RUN CONSISTENCY SUGGESTS AT LEAST 80/20 MIX OF MORE CONSISTENT HI-RES ECMWF TO GFS WITH ALSO MORE ACCURATE QPF AND LOW LEVEL THERMAL FIELDS. FRIDAY NIGHT THROUGH SUNDAY...PARTLY CLOUDY SOUTH AND MOSTLY CLEAR TO CLEAR NORTH AND DRY WITH WEAK HIGH PRESSURE. TEMPERATURES MID 30S TO LOWER 40S FOR HIGHS ON SATURDAY AND SUNDAY AND MINS MOSTLY IN THE 20S WITH SOME UPPER TEENS POSSIBLE IN FAR NORTH SECTIONS. SATURDAY AND SUNDAY MORNING. SUNDAY NIGHT...INCREASING CLOUDS WITH LOWS MOSTLY LATE EVENING TO EARLY OVERNIGHT HOURS AND THEN INCREASING AS SE WINDS KICK IN. MINS MID 20 FAR NORTH TO LOWER 30S SOUTH WITH LIGHT PRECIPITATION OF RAIN AND POSSIBLY SOME BRIEF FREEZING RAIN INITIALLY MOSTLY AFTER MIDNIGHT. LITTLE OR NO ICE ISSUES SUGGESTED ATTM. MONDAY AND MONDAY NIGHT...AREA OF LIGHT PRECIPITATION WITH AMOUNTS AOB .25 OF AN INCH MOST LOCATIONS. SHOULD FALL MOSTLY AS RAIN WITH POSSIBLY SOME SNOW/SLEET.FREEZING RAIN POSSIBLE IN THE NW 1/3 FOR LATER SHIFTS TO ASSESS. SURFACE TO PASS NW OF AREA NOT FAVORABLE FOR SIGNIFICANT ICE ISSUE WITH GOOD WAA AS EVENT OCCURS. TUESDAY THROUGH THURSDAY...SLIGHTLY BELOW NORMAL AND MOSTLY FAIR AND DRY WITH HIGHS MOSTLY IN THE 30S. LOWS MOSTLY UPPER TEENS TO UPPER 20S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 543 PM CST THU NOV 26 2015 GENERALLY EXPECT WIDESPREAD MVFR CONDITIONS FOR MUCH OF THE TAF CYCLE. THERE WILL BE SOME AREAS OF IFR TO LOCALIZED LIFR IN RAIN THROUGH THIS EVENING. THE RAIN WILL TAPER OFF FROM WEST TO EAST OVERNIGHT... BUT BEFORE DOING SO IT MAY MIX WITH OR CHANGE TO A BRIEF PERIOD OF SLEET OR SNOW PRIOR TO ENDING... ESPECIALLY AT KCID AND KDBQ. LATER ON FRIDAY MAY SEE SOME PARTIAL CLEARING AND RETURN OF VFR CONDITIONS DURING THE AFTERNOON. WINDS WILL BE NORTHWEST TO NORTH AND TURN GUSTY AT 15-25 KTS FOR MUCH OF THE TAF CYCLE. && .HYDROLOGY... ISSUED AT 310 PM CST THU NOV 26 2015 LONG DURATION RAINFALL EVENT NOW UNFOLDING AND LASTING INTO FRIDAY MORNING TO BRING RAINFALL AMOUNTS FROM 1 TO 2 PLUS INCHES ACROSS THE AREA. WITH LITTLE OR NO SNOWPACK ON THE GROUND...BUT FAIRLY SATURATED SOILS...A SIGNIFICANT PERCENTAGE OF THIS STEADY RAIN COULD GO STRAIGHT INTO RUNOFF. RIVER FORECASTS SUGGEST MANY AREA RIVERS SHOULD MAKE BANKFULL WITH SOME REACHING FLOOD STAGE WITH RAIN TOTALS NEAR 2 INCHES. THE MOST SUSCEPTIBLE WOULD BE...THE IOWA RIVER AT MARENGO...ENGLISH RIVER AT KALONA COULD MAKE FLOOD STAGE BY THE WEEKEND. WILL CONTINUE TO HOLD OFF ANY EARLY ISSUANCE OF RIVER FLOOD WARNINGS FOR NOW TO BETTER SEE HOW RAINFALL AND AMOUNT POTENTIAL WILL LAY OUT OVER THE NEXT 6-12 HRS. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...08 SHORT TERM...08 LONG TERM...NICHOLS AVIATION...05
Hazardous weather outlook, Nov 26, 4:09 AM CST, 16 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 409 AM CST THU NOV 26 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-271015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 409 AM CST THU NOV 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING STORM SYSTEM WILL PRODUCE WIDESPREAD RAIN ACROSS THE OUTLOOK AREA TODAY AND TONIGHT. RAINFALL TOTALS OF 1 TO 2 INCHES ARE EXPECTED...WHICH MAY LEAD TO PONDING WATER IN LOW LYING AREAS AND MINOR FLOODING ALONG SMALL STREAMS. THE PRECIPITATION MAY CHANGE OVER TO A LIGHT WINTRY MIX OF SLEET AND FREEZING RAIN OVER PORTIONS OF EASTERN IOWA TOWARD DAWN FRIDAY...BUT NO ACCUMULATION IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WITH THE FORECAST RAINFALL...SOME RIVERS COULD RISE TO NEAR OR ABOVE FLOOD STAGE. THOSE WITH INTERESTS ALONG RIVERS SHOULD PAY ATTENTION TO FUTURE FORECASTS AND POSSIBLE WARNINGS. THERE IS A SLIGHT CHANCE FOR A WINTRY MIX OF PRECIPITATION SATURDAY NIGHT...SUNDAY NIGHT AND MONDAY NIGHT ACROSS THE AREA. AT THIS TIME...CONFIDENCE IS LOW IN THIS OCCURRING. HOWEVER...WITH THE BUSY TRAVEL WEEKEND UPCOMING...PLEASE PAY ATTENTION TO FUTURE FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SHEETS/GIBBS
In the hours before
Local storm report, Nov 26, 4:00 PM CST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
400 PM CST THU NOV 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HEAVY RAIN 1 WNW MORRISON 41.81N 89.98W
11/26/2015 M1.20 INCH WHITESIDE IL TRAINED SPOTTER
MODERATE TO HEAVY RAINFALL AT THIS TIME.
&&
HAASELocal storm report, Nov 26, 7:08 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
708 PM CST THU NOV 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HEAVY RAIN 2 SSW LADORA 41.73N 92.20W
11/26/2015 M1.50 INCH IOWA IA TRAINED SPOTTER
STORM TOTAL SO FAR.
&&
MCCLURELocal storm report, Nov 26, 7:19 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
719 PM CST THU NOV 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM HEAVY RAIN WNW PARNELL 41.58N 92.01W
11/26/2015 M1.45 INCH IOWA IA TRAINED SPOTTER
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 9:51 PM CST | River Flood Warning | DVN | Keokuk | 4 days |
| Nov 27, 5:12 AM CST | River Flood Warning | DVN | Iowa | 5 days |
| Nov 27, 5:18 AM CST | River Flood Warning | DVN | Clinton, Scott | 3 days |
| Nov 27, 1:38 PM CST | River Flood Warning | DVN | Lee | 3 days |
| Nov 27, 3:13 PM CST | River Flood Warning | DVN | Johnson, Louisa, Washington | 4 days |
Nearby
River Flood Warnings in Iowa, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.